Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 19, 2025, 5:18 PM CDT for McLean County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2025, 5:18 PM CDT (22:18 UTC)
- Expired
- Mar 19, 2025, 5:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McLean County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 12:16 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WUUS53 KILX 192218
SVRILX
ILC113-192245-
/O.NEW.KILX.SV.W.0032.250319T2218Z-250319T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
518 PM CDT Wed Mar 19 2025
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
East central McLean County in central Illinois...
* Until 545 PM CDT.
* At 518 PM CDT, a severe thunderstorm was located near Saybrook, or
9 miles west of Gibson City, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central McLean County, including the following locations...
Cropsey, Anchor, and Arrowsmith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 900 PM CDT for central
Illinois.
&&
LAT...LON 4062 8857 4061 8846 4049 8846 4040 8859
4050 8871 4062 8858
TIME...MOT...LOC 2218Z 227DEG 51KT 4050 8856
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Auten2 follow-up statements
957
WWUS53 KILX 192232
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
532 PM CDT Wed Mar 19 2025
ILC113-192245-
/O.CON.KILX.SV.W.0032.000000T0000Z-250319T2245Z/
McLean-
532 PM CDT Wed Mar 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL MCLEAN COUNTY...
At 532 PM CDT, a severe thunderstorm was located 7 miles south of
Forrest, or 8 miles southwest of Chatsworth, moving northeast at 60
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cropsey, Colfax, and Anchor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4062 8857 4061 8846 4049 8846 4044 8855
4057 8863 4062 8858
TIME...MOT...LOC 2232Z 227DEG 51KT 4064 8836
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Auten551
WWUS53 KILX 192244
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
544 PM CDT Wed Mar 19 2025
ILC113-192254-
/O.EXP.KILX.SV.W.0032.000000T0000Z-250319T2245Z/
McLean-
544 PM CDT Wed Mar 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCLEAN COUNTY
WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM CDT for central
Illinois.
&&
LAT...LON 4062 8857 4061 8846 4049 8846 4044 8855
4057 8863 4062 8858
TIME...MOT...LOC 2244Z 227DEG 51KT 4075 8820
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:22 PM CDT, 1 hour 56 minutes earlier. Its key messages:
- Severe weather threat will move from west to east across the forecast area through 7 pm. Tornadoes, damaging winds and hail are all a concern.
- On the back side of the storm system, a switch from rain to snow will occur, starting as early as 10-11 pm around Galesburg, with all precipitation moving out before sunrise. Accumulations of 1 to 2 inches are possible north of a Macomb to Bloomington line.
- While the strong wind gusts will taper off for a time this evening, another period of wind gusts 40+ mph are expected after midnight.
Area forecast discussion, Mar 19, 3:22 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 322 PM CDT Wed Mar 19 2025 .KEY MESSAGES... - Severe weather threat will move from west to east across the forecast area through 7 pm. Tornadoes, damaging winds and hail are all a concern. - On the back side of the storm system, a switch from rain to snow will occur, starting as early as 10-11 pm around Galesburg, with all precipitation moving out before sunrise. Accumulations of 1 to 2 inches are possible north of a Macomb to Bloomington line. - While the strong wind gusts will taper off for a time this evening, another period of wind gusts 40+ mph are expected after midnight. && .SHORT TERM... (Tonight) Issued at 322 PM CDT Wed Mar 19 2025 Severe weather threat: Line of strong to severe thunderstorms has formed across the Illinois River valley this afternoon, in an area of 500-1000 J/kg SBCAPE. Low level lapse rates in this area are fairly steep, generally near 9C/km, and some timely sunshine following the morning dust canopy (now seen on dust channel satellite imagery about to exit east central and southeast Illinois). Surface analysis shows the dry line has reached Quincy, and HRRR guidance brings it to near Champaign before sunset. Storms will continue to move eastward ahead of this dry line, and should be along the Indiana border toward 6-7 pm. Tornado watch runs until 9, but will be trimmed from west to east as the threat ends. Wind concerns: No changes are being made to the wind headlines at this time, with areas south of I-70 dropping off at 7 pm. There will be a period of less intense winds this evening behind the storms, before the deep upper trough behind the departing low arrives. Wind gusts come back up to around 40 mph from west to east after midnight. Overnight snow threat: As the aforementioned upper trough moves in, another round of precipitation arrives. High-res models have been in good agreement that a switch to snow arrives by late evening around Galesburg, with the changeover reaching Bloomington toward 2-3 am. A narrow band of heavier snow is of concern, with HRRR focusing it from about Macomb-La Salle, but getting a handle on the exact placement is still a challenge at this point. Did some coordination with neighboring offices on the need for a Winter Weather Advisory as some indications of 2-3 inch amounts aren't out of the question, but will hold off for now and watch it closely over the next several hours. Geelhart .LONG TERM... (Thursday through Next Wednesday) Issued at 322 PM CDT Wed Mar 19 2025 Next trough is scheduled to arrive Friday night. While this doesn't have as much moisture available, a subsequent trough later in the weekend still looks to have widespread rain with it on Sunday. Can't rule out a bit of snow as it ends late Sunday night, but no impacts are expected. Temperatures will be much cooler through the period, with mainly 40s and 50s for highs. Geelhart && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1225 PM CDT Wed Mar 19 2025 Through 00Z: Main concern will be with convection that is currently expanding over west central Illinois. Threat will be shifting east with time ahead of a sharp surface boundary. Will include a 3-hour window at all sites with PROB30 groups for potential IFR visibilities with the heavier storms. South winds will gust 30-40 knots even outside the storms, but may be as high as 50+ knots within the storms. After 00Z: Focus in this period shifts toward rapidly lowering ceilings mid to late evening, as winds shift northwest behind the boundary. All sites expected to be between 1000-1500 feet by late evening, with HREF guidance suggesting highest probabilities of IFR ceilings at KPIA/KBMI. An area of rain and snow showers will sweep east between 06-12Z and bring some reduced visibilities at these two sites as well. Rapid clearing should take place 12-15Z from west to east. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Thursday for ILZ027>031-036>038- 040>057-061. Red Flag Warning until 7 PM CDT this evening for ILZ036-040>044- 047>054-061-066-071. Wind Advisory until 7 PM CDT this evening for ILZ062-063-066>068- 071>073. &&
Hazardous weather outlook, Mar 19, 3:36 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 336 PM CDT Wed Mar 19 2025 ILZ040-047-049-050-202045- Schuyler-Cass-Scott-Morgan- 336 PM CDT Wed Mar 19 2025 This Hazardous Weather Outlook is for west central Illinois. .DAY ONE...Tonight. Strong south to southwest winds will occur this evening, shifting to northwest tonight. Wind gusts to 50 mph are expected. A Wind Advisory in effect until 7 PM. Dry conditions for many areas will also promote a risk of rapid fire growth potential, and a Red Flag warning is in effect until 7 pm this evening. Light snow accumulations are possible late night, mainly north of I-72. Up to an inch of snow is possible on elevated surfaces. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong south to southwest wind gusts to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ027>031-036>038-041>046-048-051>057-061-202045- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 336 PM CDT Wed Mar 19 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered severe thunderstorms will occur into early evening. Damaging wind gusts, large hail, and a few tornadoes are possible. Strong south to southwest winds will occur this evening, shifting to northwest tonight. Wind gusts to 50 mph are expected. A Wind Advisory in effect until 7 PM. Dry conditions for many some will also promote a risk of rapid fire growth potential until rain or snow occurs, and a Red Flag warning is in effect until 7 pm this evening for areas south of I-74 and I-57 westward. Snow accumulations are possible late night, mainly north of I-72. 1 to 3 inches of snow are possible north of Peoria, while areas to the south could see up to an inch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong south to southwest wind gusts to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed until 7 pm. Expected storm motion is toward the northeast around 50 mph. ILZ062-063-066>068-071>073-202045- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 336 PM CDT Wed Mar 19 2025 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered severe thunderstorms will occur into early evening. Damaging wind gusts, large hail, and a few tornadoes are possible. Strong south to southwest winds will occur into this evening, shifting to northwest tonight. Wind gusts to 50 mph are expected. A Wind Advisory in effect until 7 PM. Dry conditions for many some will also promote a risk of rapid fire growth potential until rain or snow occurs, and a Red Flag warning is in effect until 7 pm this evening for areas south of I-74 and I-57 westward. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong south to southwest wind gusts to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed until 7 pm. Expected storm motion is toward the northeast around 50 mph. 25
In the hours before
Local storm report, Mar 19, 4:39 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
439 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg Chenoa 40.74N 88.72W
03/19/2025 McLean IL Emergency Mngr
Power outages from strong winds and small
hail.
&&Local storm report, Mar 19, 4:42 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
442 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Rain 1 SE West Peoria 40.69N 89.62W
03/19/2025 M1.62 Inch Peoria IL Mesonet
Mesonet station AW321 PEORIA.
0338 PM Rain 1 SE West Peoria 40.69N 89.62W
03/19/2025 M1.37 Inch Peoria IL Mesonet
Mesonet station AW321 PEORIA.
0422 PM Rain 3 S Alta 40.77N 89.64W
03/19/2025 M1.13 Inch Peoria IL Public
&&Local storm report, Mar 19, 4:45 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
445 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM Hail 2 SE Dillon 40.45N 89.51W
03/19/2025 E0.75 Inch Tazewell IL Public
Report from mPING: Dime (0.75 in.).
0335 PM Hail 1 E Dillon 40.47N 89.51W
03/19/2025 E0.75 Inch Tazewell IL Public
0335 PM Hail 3 E Dillon 40.48N 89.49W
03/19/2025 E0.75 Inch Tazewell IL Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, Mar 19, 4:49 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
449 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg 3 NW Cooks Mill 39.61N 88.45W
03/19/2025 Coles IL Emergency Mngr
Power pole blown down.
&&Local storm report, Mar 19, 5:02 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
502 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Tstm Wnd Dmg 2 N Hudson 40.64N 88.99W
03/19/2025 McLean IL Emergency Mngr
Semi-truck overturned by high winds at mile
marker 7 on I-39 in median. Driver
transported to hospital.
&&Local storm report, Mar 19, 5:07 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
507 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM Non-Tstm Wnd Gst 2 SE Urbana 40.08N 88.19W
03/19/2025 M56 MPH Champaign IL Public
0442 PM Non-Tstm Wnd Gst 4 NW Longview 39.92N 88.11W
03/19/2025 M54 MPH Champaign IL Mesonet
Mesonet station UP773 4 NW Longview.
0455 PM Non-Tstm Wnd Gst 2 SSE Urbana 40.08N 88.19W
03/19/2025 M53 MPH Champaign IL Mesonet
Mesonet station FW0668 Urbana.
0430 PM Non-Tstm Wnd Gst 2 SW Chesterville 39.69N 88.42W
03/19/2025 M49 MPH Douglas IL Mesonet
Mesonet station FW5656 Arcola.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:17 PM CDT | Red Flag Warning | ILX | Cass, Christian, Clay, DeWitt, Effingham, Fulton and 11 more | 22 hr |
| Mar 19, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 29 min |
| Mar 19, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 30 min |
| Mar 19, 2:23 PM CDT | Tornado Warning | ILX | Fulton | 37 min |
| Mar 19, 2:46 PM CDT | Tornado Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 29 min |
| Mar 19, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 37 min |
| Mar 19, 3:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 37 min |
| Mar 19, 3:16 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 29 min |
| Mar 19, 3:19 PM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Mason, Tazewell | 41 min |
| Mar 19, 3:28 PM CDT | Tornado Warning | ILX | McLean, Tazewell | 32 min |
| Mar 19, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Mason, Menard, Sangamon | 35 min |
| Mar 19, 3:56 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 49 min |
| Mar 19, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 47 min |
| Mar 19, 4:04 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 41 min |
| Mar 19, 4:13 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Sangamon | 47 min |
| Mar 19, 4:23 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie | 52 min |
| Mar 19, 4:35 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 40 min |
| Mar 19, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Cumberland, Jasper | 53 min |
| Mar 19, 4:48 PM CDT | Tornado Warning | ILX | Coles, Douglas, Edgar | 31 min |
| Mar 19, 5:00 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 30 min |
| Mar 19, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper, Lawrence, Richland | 44 min |
| Mar 19, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 66 min |
| Mar 19, 5:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 36 min |
| Mar 19, 5:50 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Moultrie, Piatt and 1 more | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.